Alert archive / Missouri / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 111, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at May 2, 2002, 6:16 AM CDT for Perry County, Missouri. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2002, 6:16 AM CDT (11:16 UTC)
- Expired
- May 2, 2002, 6:45 AM CDT
- In force
- 29 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Perry County, MO
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 11.3 hours before the alert went out and 293 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 92 J/kg
- Mixed-layer CIN
- -276 J/kg
- Mixed-layer LCL
- 461 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 405 m²/s²
- 0-3 km storm-relative helicity
- 603 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KPAH 021116 SVRPAH MOC157-021145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 616 AM CDT THU MAY 2 2002 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PERRY COUNTY IN MISSOURI * UNTIL 645 AM CDT * AT 613 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES SOUTH OF PERRYVILLE...MOVING EAST AT 60 MPH. LARGE HAIL AND DAMAGING WIND IN EXCESS OF 60 MPH IS LIKELY. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN PADUCAH. LAT...LON 3774 9023 3761 9007 3764 8956 3802 8992
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 2:38 AM CDT, 3 hours 38 minutes earlier.
Area forecast discussion, May 2, 2:38 AM CDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 238 AM CDT THU MAY 2 2002 RECENTLY ISSUED REGULAR MORNING ZONE PACKAGE/CCF/RDF...IN LIEU OF TEMPORARY ZONE UPDATE TO DROP TORNADO WATCH THROUGH 4 AM. ALTHOUGH WX GRAPHICS FOR WEB WILL SHOW MAINLY SHOWERS TODAY...I ADJUSTED THE IFPS MATRICES FOR THE REVISED DIGITAL FORECAST TO HANDLE ANY POST-FRONTAL THUNDERSTORMS THROUGH AT LEAST 9 AM. POTENTIAL MID-LEVEL CAPPING AND LIMITING CONVERGENCE AHEAD OF COLD FRONT SEEMED TO BE SLOWING SIGNIFICANT THUNDERSTORM/SEVERE WEATHER DEVELOPMENT OVERNIGHT. I CANNOT RULE OUT THAT ANY SIGNIFICANT CONVECTION WILL TAKE PLACE THROUGH DAYBREAK...BUT LEANED ZONES TO GENERAL NON-SEVERE TSRA CONVECTION THROUGH MID-MORNING. GENERALLY KEPT DAYSHIFT FORECASTERS PACKAGE INTACT...BUT ADJUSTED MENTION OF SHOWERS THROUGH EARLY EVENING FOR SOUTHERN 1/2 OF CWA. AVN/MESOETA SEEM TO HANG UP FRONTAL BOUNDARY ALONG MO/AR AND KY/TN BORDER...SO ANY LIFT ACROSS FRONT THROUGH 15Z-18Z MAY PRODUCE THUNDER...WITH SHOWERS POSSIBLE IN THE AFTERNOON. NGM/AVN MOS A LITTLE DIVERGENT WITH MAXES ALONG AND BEHIND FRONT TODAY. I DECIDED TO USE ETA MAX/MIN TEMPS FOR THE FIRST 24 HOURS...WHICH IS A ROUGH COMPROMISE BETWEEN NGM AND AVN MOS. MADE NO CHANGES TO THE EXTENDED PACKAGE...EXCEPT MINOR TWEEKS TO MAX/MIN TEMPS. .PAH...NONE. SMITH
In the hours before
Special weather statement, May 2, 2:05 AM CDT, 4 hours 11 minutes before
ILZ075>078-080>094-INZ081-082-085>088-MOZ076-086-087-100-107>112-114- 020735- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 205 AM CDT THU MAY 2 2002 ...TORNADO WATCH NUMBER 200 HAS BEEN CANCELLED FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...AND SOUTHWEST INDIANA... THE COLD FRONT HAS MOVED SOUTHEAST TO THE OHIO RIVER...ENDING THE THREAT OF SEVERE WEATHER OVER THE TORNADO WATCH AREA. THEREFORE... THE WATCH HAS BEEN CANCELLED.
Special weather statement, May 2, 5:27 AM CDT, 49 minutes before
ILZ075>078-080>090-092>094-MOZ076-086-087-100-107>112-114-021200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 527 AM CDT THU MAY 2 2002 ...ISOLATED THUNDERSTORMS WITH HAIL POSSIBLE OVER PARTS OF SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS THROUGH 700 AM... ISOLATED THUNDERSTORMS...CAPABLE OF PRODUCING HAIL...WILL BE POSSIBLE THROUGH 700 AM...OVER PARTS OF SOUTHEAST MISSOURI AND INTO SOUTHWEST ILLINOIS. ISOLATED THUNDERSTORMS WITH A PAST HISTORY OF PRODUCING DIME OR NICKEL SIZE HAIL OCCURRED ACROSS SOUTH CENTRAL MISSOURI OVERNIGHT. THE STORMS WILL LIKELY MOVE NEAR A PERRYVILLE TO VAN BUREN MISSOURI LINE AROUND 630 AM...REACHING NEAR A DONIPHAN TO JACKSON MISSOURI LINE BY 7 AM. ADDITIONAL THUNDERSTORMS MAY ALSO DEVELOP ACROSS SOUTHERN ILLINOIS FROM GRAND TOWER TO CARMI THROUGH 7 AM. && SMITH
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 10:56 PM CDT | Severe Thunderstorm Warning | PAH | Ripley | 49 min |
| May 2, 6:34 AM CDT | Severe Thunderstorm Warning | PAH | Carter | 56 min |
| May 2, 6:59 AM CDT | Severe Thunderstorm Warning | PAH | Wayne | 46 min |
| May 2, 7:15 AM CDT | Severe Thunderstorm Warning | PAH | Bollinger | 30 min |
| May 2, 7:25 AM CDT | Severe Thunderstorm Warning | PAH | Stoddard | 45 min |
| May 2, 7:45 AM CDT | Severe Thunderstorm Warning | PAH | Scott | 60 min |
| May 2, 7:59 AM CDT | Severe Thunderstorm Warning | PAH | Mississippi | 46 min |
| May 2, 8:10 AM CDT | Severe Thunderstorm Warning | PAH | Stoddard | 10 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.